MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 02/15/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices were discarded after use and therefore not available for return and investigation.There were no device deficiencies reported related to the zoom 71.The manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.The exact root cause of the vessel dissection and subarachnoid hemorrhage (sah) is unknown.It was reported that after the microwire and microcatheter were advanced across the clot, resistance was later felt while trying to advance the zoom 71 to the face of the clot.Based on the location of the devices provided and with limited case images, it is unclear if the events were caused by the zoom 71, the microwire, stent retriever or the third-party microcatheter.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occlusion in the right m1 segment.Access was obtained with a third-party guide catheter, third-party 5f catheter, and a guidewire.The guide catheter was positioned at the high cervical of the internal carotid artery (ica) and the guidewire was removed.A microwire, third-party microcatheter, and zoom 71 aspiration catheter, were advanced to the clot, and a stent retriever was deployed using a solumbra technique.During the first pass, a portion of the clot was removed.No issues were reported during the first pass.During the second pass, the same devices and same approach were used.The microwire and third-party microcatheter were advanced across the clot.While advancing the zoom 71 to the face of the clot the physician reported feeling resistance.The microwire was removed and a stent retriever was deployed through the third-party microcatheter.The third-party microcatheter was removed, and the stent retriever was allowed to dwell for 2-4 minutes.The stent retriever and zoom 71 were withdrawn while aspiration was applied to the zoom 71.After the devices were removed, a contrast run was performed through the third-party guide catheter, revealing a vessel dissection in the mid part of the middle cerebral artery (mca) and a subarachnoid hemorrhage (sah) distal to the dissection.The physician prepared balloons to treat the dissection and sah.However, both balloons malfunctioned during preparation.Another contrast run was performed, and imaging showed that the mca had closed.No further passes were attempted, and no tici score was assigned.There was no reported device malfunction.In relation to the dissection and sah, it was reported that the zoom 71 was in the mca, the third-party guide catheter was in the cervical ica, and the microwire, third-party microcatheter, and stent retriever were all through the dissection and distal to it.The treating physician reported that the zoom 71 device was related to the vessel dissection and sah.Four days post-procedure, the patient passed away.The cause of death is attributed to the stroke and hemorrhage.
 
Additional Manufacturer Narrative
Date of patient's passing was included and appropriate fields were updated.
 
Event or Problem Description
Refer to h10 for follow-up information.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key18907485
Report Number3014590708-2024-00012
Device Sequence Number6188910
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2327201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" GLIDEWIRE; INFINITY GUIDE CATHETER; PENUMBRA 5F SIM SELECT CATHETER; SYNCHRO GUIDEWIRE; TREVO STENT RETRIEVER; VELOCITY MICROCATHETER
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age74 YR
Patient SexFemale